It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



TMJ Disorder -TemporoMandibular Joint Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 03-09-2013, 07:44 PM   #1
Newbie
(female)
 
Join Date: Mar 2013
Posts: 1
problemsolver61 HB User
TMJ disorder and Prozac

Since taking Prozac for over 6 months now my TMJ problems have gotten a lot worse. I began Prozac in March 2012 and the bruxism got so bad that I bit through an athletic mouth guard that I had been wearing at night for many years. Then in October 2012 I was biting into an apple and severe pain hit and I could tell immediately that something was not right in my left jaw joint. It went out of joint. I guess it popped back into place but I have had trouble and pain with it ever since. It wasn't until a few months after this happened that I was reading further about the side effects of Prozac when I discovered that there is a connection between the two. Finally just about 1 month ago I decided to go off of the Prozac to see if my jaw could improve. It has made some improvement but it isn't healed completely. Now I really need to go back on the Prozac even though I only take the smallest dosage (10 mg), for PMDD (premenstrual dysphoric disorder). Does anyone have any experience with this and recommend another antidepressant? I also have MdDS (Mal de Debarquement Syndrome) and the withdrawals from Prozac cause dizziness and I already have enough dizziness with the MdDS. Yes, I like to go for the odd disorders that there's little research about.

 
Reply With Quote
Old 03-10-2013, 07:14 AM   #2
Senior Veteran
(female)
 
Join Date: Mar 2013
Location: Canada
Posts: 568
Canuck65 HB UserCanuck65 HB UserCanuck65 HB UserCanuck65 HB UserCanuck65 HB UserCanuck65 HB UserCanuck65 HB UserCanuck65 HB UserCanuck65 HB User
Re: TMJ disorder and Prozac

have you talked to your doctor about your meds?

I was a prozac a long time ago and it made me a bit jittery.

I was on welbutrin not too long ago and it definitely disrupted my sleep; and when I don't sleep well I clench more and that makes my TMJ worse.

There maybe other antidepressants that you can take or perhaps you can take something in addition to help you sleep at night.

Good luck.

 
Reply With Quote
Sponsors Lightbulb
   
Reply Reply

Tags
mal de debarquement, prozac, tmj disorder



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Botox
Flexeril
Ibuprofen
Klonopin Motrin
  Neurontin
Tylenol
Valium
Vioxx
Xanax




TOP THANKED CONTRIBUTORS



MountainReader (78), Canuck65 (37), Shirlett (26), TMJ82 (22), Jill 227 (17), judye (16), Marlene (13), navymid (10), clencher1 (9), saltyk9 (8)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (857), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 07:00 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!